MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA22-90/I16-30
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of type 3b endoleak of the main body.The most likely cause of the compromised stent graft integrity (type 3b endoleak) was related to the suture holes in the left iliac limb of the main body.The final patient disposition was discharged on postoperative day one.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.The type iiib endoleak rate for afx manufactured and implanted before these corrective actions were put in place is trending at 2.5%.Since the corrective actions were implemented, the type iiib endoleak events reported for afx devices has been reduced to <0.2%.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
On (b)(6) 2014, the patient was initially implanted with a bifurcated stent and a suprarenal extension.On (b)(6) 2017, endologix was made aware of a type 3a and 2 endoleaks with sac growth.On (b)(6) 2017, the physician discovered migration of the extension during the secondary procedure.The physician elected to place another extension to resolve this reported event.The patient will be monitored.There have been no additional patient sequelae reported.This event was previously reported under 2031527-2017-00607.During the clinical assessment of the above reported, a type 3b endoleak of the main body was discovered on (b)(6) 2018.The patient is being monitored.There have been no additional patient sequelae reported.This report is only for the bifurcated stent graft (main body) for the type 3b endoleak.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7215986
Report Number2031527-2018-00050
Device Sequence Number10797061
Product Code MIH
UDI-Device Identifier00818009010223
UDI-Public(01)00818009010223(17)170724
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2017
Device Model NumberBA22-90/I16-30
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL EXTENSION/ CUFF, LOT # 1203541-004
Outcome Attributed to Adverse Event Other;
Patient Age70 YR